Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Dizziness when sitting up. Taking aspirin and niacin. Should I take Meclizine?

I am fifty six years old. I take 320mg aspirin , followed by 1500mg Niacin , and have been doing so for years now. In the past two months, I have had three episodes, my head spinning when I sit up after I have been asleep. The first two went away within five mintues. The last one, last night, took quite awhile. I went back to sleep, so I do not know how long it would have taken. I told my doctor and he precribed Meclizine, 215mg. What say you?
Asked On : Fri, 23 Nov 2012
Answers:  1 Views:  145
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Hi rsmith
Welcome to healthcare Magic!
You should take meclizine at the most symptomatic hour but be aware it can cause drowsiness and a fall.
Do not drive four 4hours after taking this medicine, drive to destination first and then take it if necessary.
Meclizine should be started at half the normal dose at your age and then should be built up if needed.
You should get your BP checked, Niacin can cause a fall in BP and can cause all this.
Wish you a great health!
Answered: Tue, 27 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor